Doctor insights on:
Prednisone As A Cause Of Peripheral Edema
Prednisone is a synthetic cortisone. The body makes cortisone, a natural hormone made in adrenal glands. The body converts it to Hydrocortisone to become active. 25 mg of cortisone has about same effect as 5 mgm prednisone. The average person would produce 3-6 mg of pred daily. So why use a substitute? The synthetic has more anti-inflammatory effect; but has less effect ...Read more
Pressure & gravity: Blood from the legs (and rest of the body as well) returns to the right heart by large veins, goes through the lungs to oxygenate and then into the left heart from where it is pumped to the rest of the body. When the right heart fails there is build up of back pressure on the veins and fluid seeps and accumulates in the dependent areas which is the legs and the gut. ...Read more
Does peripheral edema cause structural damage to the tissue that is swollen? Does increased interstitial fluid break cellular junctions?
Yes and yes: If present for a long time, the first answer is yes and I think the second answer is probably also yes. ...Read more
Doctor said bilateral peripheral edema is caused by my obesity?Should I get another opinion?recently had umbilical hernia surgery haven't been active.
Obesity-->edema.: Because of the increase in intra-abdominal pressure due to obesity, venous return of blood from the legs to the heart is impaired, leading to fluid accumulation in the legs. Granted other things could cause this edema, but obesity is one possible cause. Losing weight will obviously help. ...Read moreSee 1 more doctor answer
Swollen feet and ank: Like any other problem the remedies step from knowing the cause of the problem. If the swelling is due to poor veins in the legs, support hose may help. For some people weight loss helps. There are many causes for swollen lower extremities you need to be seen by your dr. To find out why the swelling and what to do about it. ...Read more
Swelling.: Edema is the greek word for swelling; peripheral is the greek word for circumferential. Together, these two words connote the swelling typically seen in right heart failure, when the venous return to the heart cannot be pumped forward adequately, thus dilating the veins and spilling over into the soft tissues. ...Read moreSee 1 more doctor answer
I am 52 old years old and my legs,ankle,feet are over swollen ....i thnk its peripheral edema ....and my BMI is around 40....so wht its treatmnt?
Bmi: You have many important issues that need evaluation and care. Start with your primary doctor who will take your medical history, examine you, and order relevant labs and xrays. Further management will depend on the results. Decrease the leg swelling by sleeping with your legs on a pillow. Before you leave the bed put on support stockings and your legs won't be so swollen. ...Read more
How important could it be for my mother to wear tight socks for her peripheral edema in her feet and ankles?
Prevention: If edema has been identified to where compression stockings have been recommended, then they should be used daily to help prevent complications related to edema. The proper sizing and fitting of those garments is very important for both comfort and to ensure that they are supplying the correct amount of recommended compression. Hose will control, not cure the edema--they must be used daily. ...Read moreSee 1 more doctor answer
On prednisone 12d, off now 27d.Painful pitting edema both calfs.Likely pred.still cause or lymphoma or sarcoidosis I was testing for b4 was on pred.?
Can you get edema from poison ivy? If so, how do we treat it. He has had poison ivy for 2 weeks. Just finished prednisone 2 days ago.
Prednisone can cause water retention as well as elevations in white blood cell counts.
I take it you are speaking of edema in the legs? Severe poison ivy can cause skin to slough and have edema on the skin.
In either case when you stop the Prednisone the edema goes away.
If it does not resolve it is not due to Prednisone. The treatment would be different because it has a different cause. ...Read more
Red warm swollen bilateral pitting edema lower legs onset after 12d prednisone use.allergic reaction? No history of this.
Seven months after cataract surgery on my right eye, I developed CME. I have been using Prednisone and Bromday twice a day. I also had a Kenalog injection a week ago, although colors are more vivid in one eye. Treatment of Cystoid Macula Edema?
Can taking drugs for peripheral neuroptahy, bph, edema, hypertenison cause tenderness in male breast of 69 year old man.
Yes they can.: Many medications, especially the drugs for bph, can have some affects on the male hormone levels. Breast tenderness and even some breast growth is not uncommon in men taking drugs for bph, especially the 5-ari medications. While not particularly dangerous, please monitor this closely with your physician. ...Read more
Fluid in the tissues, either caused by something local to the swollen area like an injury or inflammation, or from the body's retention of water. Gravity brings the fluid to the feet & legs in that case. As a general rule, if one foot is swollen, something is wrong with the foot. If both feet are swollen, it's not the feet, but water ...Read more
Swelling is the enlargement of organs, skin, or other body parts. It is caused by a buildup of fluid in the tissues. The extra fluid can lead to a rapid increase in weight over a short period of time (days to weeks). Swelling can occur all over the body (generalized) or only in one part ...Read more
- Talk to a doctor online
- Peripheral neuropathy and edema
- Prednisone cause dizziness lightheaded
- Can prednisone cause headaches?
- Prednisone cause facial flushing
- Can prednisone cause dizziness?
- Can prednisone cause hot flashes?
- Can prednisone withrawal cause hallucinations?
- Can prednisone cause you to shake?
- Exercise induced peripheral edema